Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

June 28, 2011Towns County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 28, 2011, 4:02 AM EDT for Towns County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2011, 4:02 AM EDT (08:02 UTC)
Expired
Jun 28, 2011, 4:30 AM EDT
In force
28 min
Issued by
NWS Atlanta, GA

County Towns County, GA

The radar

The Greer radar (KGSP), 128 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2011-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1964 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2011-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1964 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1097 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

965 
WWUS82 KFFC 280802
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
402 AM EDT TUE JUN 28 2011

GAZ009-280830-
402 AM EDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TOWNS COUNTY UNTIL
430 AM EDT...

AT 359 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TITUS...MOVING EAST AT 10 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS 
AND STREAMS...HIGHWAYS AND STREETS CENTRAL AND EASTERN TOWNS 
COUNTY...INCLUDING AREAS AROUND MACEDONIA...HIAWASSEE...MOUNTAIN 
SCENE...TITUS...PLUM ORCHARD GAP SHELTER AND TATE CITY. 
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS 
AND STREAMS ARE SUBJECT TO MINOR FLOODING.

ADDITIONAL RAINFALL AMOUNTS AROUND 1 INCH CAN BE EXPECTED ACROSS 
EXTREME EASTERN TOWNS COUNTY. DRIVERS SHOULD USE CAUTION AS INTENSE 
RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS 
ALSO LIKELY.

&&

LAT...LON 3495 8354 3494 8355 3493 8359 3492 8359
      3488 8365 3482 8366 3481 8376 3496 8384
      3498 8354
TIME...MOT...LOC 0801Z 252DEG 10KT 3490 8364

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 28, 2:23 AM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 28, 2:23 AM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
223 AM EDT TUE JUN 28 2011

.SHORT TERM /TODAY THROUGH THURSDAY/...
GUIDANCE A LITTLE MORE GENEROUS WITH POPS TODAY AHEAD OF THE COLD
FRONT ALTHOUGH FEEL POPS ARE STILL TOO LOW AND WILL BUMP UP TO
CHANCE/LIKELY WITH THE HIGHEST ACROSS NORTH GEORGIA. A WEAK WAVE IS
CURRENT MOVING ACROSS THE SOUTHERN APPALACHIANS INCLUDING THE
NORTHEAST MOUNTAINS. THIS HAS DEVELOPED A FEW THUNDERSTORMS ACROSS
OUR NORTHEAST MOUNTAIN COUNTIES AND THESE ARE MOVING EAST. THIS WAVE
SHOULD NOT BE A FACTOR BY 12Z. MODELS IN AGREEMENT WITH TIMING AND
LOCATION OF THE SURFACE COLD FRONT...DROPPING INTO NORTH GEORGIA
THIS AFTERNOON...AND MOVING INTO CENTRAL GEORGIA BY WEDNESDAY
MORNING. THIS WILL KEEP THE RISK OF CONVECTION GOING THROUGH
TONIGHT. THE FRONT STALLS ACROSS SOUTH GEORGIA AS A WEAK BACKDOOR
FRONT MOVES ACROSS NORTH GEORGIA ON THURSDAY. THIS WILL BE ENOUGH TO
KEEP SLIGHT CHANCE OF THUNDERSTORMS IN THE MOUNTAINS AND ALSO THE
EXTREME SOUTHEAST PART OF THE CWA DUE TO SEA BREEZE IN THE LATE
AFTERNOON.

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
GFS/ECWMF BUILD A 595 HIGH OVER THE MID MISSISSIPPI VALLEY AT THE
END OF THIS WEEK...SHIFTING THE HIGH INTO KY/TN FOR THE WEEKEND.
THIS WILL BRING THE HOT TEMPERATURES BACK INTO THE CWA. DUE TO THE
PROXIMITY OF THE CENTER OF THE HIGH...THERE SHOULD BE ENOUGH
SUBSIDENCE TO KEEP THUNDERSTORM DEVELOPMENT TO A MINIMUM. THE RIDGE
BREAKS DOWN AND IS REPLACED BY A WEAKNESS IN THE PATTERN WHICH COULD
BE ENOUGH TO BRING A SLIGHTLY HIGHER CHANCE OF PRECIP BY THE END OF
THE LONG TERM.

&&

.AVIATION...
06Z UPDATE...
VFR CONDITIONS SHOULD CONTINUE THROUGH LATER THIS AFTERNOON. MAY
SEE SOME BRIEF PERIODS OF MVFR VSBYS AROUND DAYBREAK BUT IT WILL
BURN OFF BY 13-14Z. EXPECTING MORE AFTERNOON CONVECTION BETWEEN
18Z-00Z WITH CEILINGS AND VSBYS DROPPING TO MVFR LEVEL IN AND
AROUND THUNDERSTORM DEVELOPMENT. WINDS SHOULD STAY MAINLY OUT OF
THE WEST IN THE 5-12KT RANGE.

//ATL CONFIDENCE...06Z UPDATE...
CONFIDENCE HIGH ON ALL ELEMENTS.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          93  71  93  69 /  60  60  10  10
ATLANTA         90  72  91  71 /  50  60  20  10
BLAIRSVILLE     85  66  84  63 /  60  40  10  10
CARTERSVILLE    90  69  89  64 /  60  40  10  10
COLUMBUS        93  73  93  72 /  50  50  40  10
GAINESVILLE     89  71  90  69 /  60  50  10  10
MACON           92  72  93  71 /  50  50  40  20
ROME            92  70  90  64 /  60  40  10   5
PEACHTREE CITY  90  68  90  67 /  50  60  20  10
VIDALIA         93  74  92  73 /  50  50  50  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17
Hazardous weather outlook, Jun 27, 11:27 PM EDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1127 PM EDT MON JUN 27 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-290330-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1127 PM EDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS NORTH AND
CENTRAL GEORGIA.

.SYNOPSIS...
THUNDERSTORMS HAVE DISSIPATED ACROSS MOST OF THE REGION THIS
EVENING.

.DISCUSSION...
THE ATMOSPHERE HAS STABILIZED THIS EVENING...HOWEVER ISOLATED
STORMS COULD DEVELOP AFTER MIDNIGHT. ANY STORMS THAT DEVELOP
TONIGHT ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. STORMS IN THE
TENNESSEE AND OHIO VALLEYS ARE EXPECTED TO REMAIN NORTH OF THE
STATE THROUGH TONIGHT BUT COULD APPROACH FAR NORTH GEORGIA BY
DAYBREAK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TUESDAY...A FEW
OF WHICH COULD BE SEVERE. ISOLATED THUNDERSTORMS ARE POSSIBLE THE
REST OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 28, 1:20 AM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
120 AM EDT TUE JUN 28 2011

GAZ015-016-280545-
120 AM EDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WHITE AND
LUMPKIN COUNTIES UNTIL 145 AM EDT...

AT 117 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GARLAND...MOVING NORTHEAST AT 15 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WHITE AND LUMPKIN COUNTIES...INCLUDING AREAS
AROUND GARLAND...DAHLONEGA...PORTER SPRINGS...TURNERS CORNER...
WHITLEY GAP SHELTER...MOSSY CREEK...QUALATCHEE LAKE...SMITHGALL WOODS
CONSERVATION AREA...CAMP COLEMAN LAKE AND CLEVELAND. RESIDENTS IN
THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES
SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3453 8364 3450 8377 3452 8378 3450 8380
      3450 8384 3447 8388 3447 8393 3446 8393
      3445 8398 3455 8405 3476 8379
TIME...MOT...LOC 0521Z 245DEG 13KT 3453 8391
Special weather statement, Jun 28, 1:45 AM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
145 AM EDT TUE JUN 28 2011

GAZ015-016-280615-
145 AM EDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN WHITE AND
LUMPKIN COUNTIES UNTIL 215 AM EDT...

AT 140 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GARLAND...MOVING NORTHEAST AT 10 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WHITE AND LUMPKIN COUNTIES...INCLUDING AREAS
AROUND GARLAND...PORTER SPRINGS...WHITLEY GAP SHELTER...LEAF...
QUALATCHEE LAKE...SMITHGALL WOODS CONSERVATION AREA...CAMP COLEMAN
LAKE...CLEVELAND AND TURNERS CORNER. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

&&

LAT...LON 3456 8365 3448 8392 3458 8404 3473 8387
      3473 8383 3476 8383 3478 8381
TIME...MOT...LOC 0545Z 214DEG 9KT 3457 8391
Special weather statement, Jun 28, 2:13 AM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 AM EDT TUE JUN 28 2011

GAZ015-016-280700-
213 AM EDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITE AND LUMPKIN
COUNTIES UNTIL 300 AM EDT...

AT 209 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF CAMP COLEMAN LAKE...MOVING
NORTHEAST AT 10 MPH.

RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED ACROSS
WHITE AND LUMPKIN COUNTIES...INCLUDING AREAS AROUND TURNERS
CORNER...CAMP COLEMAN LAKE...CLEVELAND...QUALATCHEE LAKE...WHITLEY
GAP SHELTER...SMITHGALL WOODS CONSERVATION AREA...ROBERTSTOWN AND
HELEN. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3460 8364 3451 8388 3459 8395 3466 8391
      3479 8377
TIME...MOT...LOC 0613Z 232DEG 7KT 3459 8387
Special weather statement, Jun 28, 3:32 AM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
332 AM EDT TUE JUN 28 2011

GAZ009-280800-
332 AM EDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TOWNS COUNTY UNTIL
400 AM EDT...

AT 329 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH VERY HEAVY RAIN OVER MOUNTAIN
SCENE...MOVING EAST AT 5 TO 10 MPH.

ADDITIONAL RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED
ACROSS TOWNS COUNTY...INCLUDING AREAS AROUND BLUE MOUNTAIN
SHELTER...MACEDONIA...HIAWASSEE...MOUNTAIN SCENE...BRASSTOWN
BALD...TITUS...PLUM ORCHARD GAP SHELTER AND TATE CITY. DRIVERS
SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES.
PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3499 8354 3495 8354 3493 8359 3492 8359
      3488 8365 3482 8365 3479 8370 3479 8377
      3487 8381 3490 8381 3492 8383 3497 8383
TIME...MOT...LOC 0731Z 269DEG 14KT 3488 8371
Special weather statement, Jun 28, 4:02 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
402 AM EDT TUE JUN 28 2011

GAZ009-280830-
402 AM EDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TOWNS COUNTY UNTIL
430 AM EDT...

AT 359 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TITUS...MOVING EAST AT 10 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND STREETS CENTRAL AND EASTERN TOWNS
COUNTY...INCLUDING AREAS AROUND MACEDONIA...HIAWASSEE...MOUNTAIN
SCENE...TITUS...PLUM ORCHARD GAP SHELTER AND TATE CITY.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.

ADDITIONAL RAINFALL AMOUNTS AROUND 1 INCH CAN BE EXPECTED ACROSS
EXTREME EASTERN TOWNS COUNTY. DRIVERS SHOULD USE CAUTION AS INTENSE
RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS
ALSO LIKELY.

&&

LAT...LON 3495 8354 3494 8355 3493 8359 3492 8359
      3488 8365 3482 8366 3481 8376 3496 8384
      3498 8354
TIME...MOT...LOC 0801Z 252DEG 10KT 3490 8364

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 1:20 AM EDTSpecial Weather StatementFFCLumpkin, White25 min
Jun 28, 1:45 AM EDTSpecial Weather StatementFFCLumpkin, White30 min
Jun 28, 2:13 AM EDTSpecial Weather StatementFFCWhite47 min
Jun 28, 3:32 AM EDTSpecial Weather StatementFFCTowns28 min
Jun 28, 9:38 AM EDTSpecial Weather StatementFFCPaulding, Polk22 min
Jun 28, 12:57 PM EDTSpecial Weather StatementFFCHarris33 min
Jun 28, 1:43 PM EDTSpecial Weather StatementFFCTalbot47 min
Jun 28, 1:50 PM EDTSpecial Weather StatementFFCTelfair25 min
Jun 28, 2:20 PM EDTSpecial Weather StatementFFCCrawford25 min
Jun 28, 2:32 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee43 min
Jun 28, 2:42 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion22 min
Jun 28, 3:12 PM EDTSpecial Weather StatementFFCHouston33 min
Jun 28, 3:14 PM EDTSpecial Weather StatementFFCEmanuel31 min
Jun 28, 3:35 PM EDTSpecial Weather StatementFFCStewart25 min
Jun 28, 3:41 PM EDTSpecial Weather StatementFFCWilcox34 min
Jun 28, 4:30 PM EDTSpecial Weather StatementFFCEmanuel, Montgomery, Toombs, Treutlen45 min
Jun 28, 4:41 PM EDTSpecial Weather StatementFFCCrisp49 min
Jun 28, 4:50 PM EDTSevere Thunderstorm WarningFFCCrisp, Sumter40 min
Jun 28, 4:55 PM EDTSpecial Weather StatementFFCPulaski50 min
Jun 28, 5:01 PM EDTSpecial Weather StatementFFCToombs44 min
Jun 28, 5:45 PM EDTSpecial Weather StatementFFCLaurens30 min
Jun 28, 6:01 PM EDTSevere Thunderstorm WarningFFCLaurens29 min
Jun 28, 6:16 PM EDTSpecial Weather StatementFFCWheeler44 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.